Should I take the Steroid.

shandy4greenday
shandy4greenday Member Posts: 344
edited 27. Feb 2013, 08:21 in Living with Arthritis archive
At my rhuematology appointment last week I was advised as my steroid injection didn't give me much relief that it would be more beneficial for me to have the tablet form and I was very reluctant as I am currently with slimming world and have lost half a stone and and still have at least another 1 and half stone I would like to lose.I explained to my consultant that I am currently trying to lose weight and I would likely gain more weight if I take the tablets.She was quite happy for me to leave it on this occasion and see how it goes.I have since been in a lot of pain in my shoulder and neck for the last couple of days.What would be best for me to do take the steroids which in my eyes is another tablet to remember along with all the other 51 I'm taking in a week so far with my Hydroxy yet to come and risk my weight pileing on when I go back to rhuemmy in 3 weeks or see if there is anything else my GP can suggest instead.I really think its important I lose some weight to help my health too.

Comments

  • elainebadknee
    elainebadknee Bots Posts: 3,703
    edited 30. Nov -1, 00:00
    Hi

    Think it depends how long you are on steroids for before it affects your weight...I had to take some steroids short-term last year and was dieting, still lost weight...Was on them for over a month...
    Good luck

    Elainexx
    At my rhuematology appointment last week I was advised as my steroid injection didn't give me much relief that it would be more beneficial for me to have the tablet form and I was very reluctant as I am currently with slimming world and have lost half a stone and and still have at least another 1 and half stone I would like to lose.I explained to my consultant that I am currently trying to lose weight and I would likely gain more weight if I take the tablets.She was quite happy for me to leave it on this occasion and see how it goes.I have since been in a lot of pain in my shoulder and neck for the last couple of days.What would be best for me to do take the steroids which in my eyes is another tablet to remember along with all the other 51 I'm taking in a week so far with my Hydroxy yet to come and risk my weight pileing on when I go back to rhuemmy in 3 weeks or see if there is anything else my GP can suggest instead.I really think its important I lose some weight to help my health too.
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    Only you can decide the balance between pain and steroids. I've always hated going on them for the sheer difficulty of getting off them again. I didn't put weight on though I did get the moonface. Sometimes the choices aren't between good and bad, they are between bad and worse :roll: Unfortunately, you have to decide which is worse.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I never found the jabs to be of much use but the tablets were another thing altogether. Everyone's reaction to them varies, I did the moon-faced thing and gained weight but only after I'd been on them for some time and at a moderately high dose. I wasn't aware of feeling hungry but I was aware of feeling much better within myself (and that is a dangerous thing because the tendency then is to over-do stuff).

    As Sticky so wisely says, the choice has to be made between bad or worse and only you can make that choice. A few steroids for a short space of time isn't going to do much harm - any weight gain is not instantaneous - and the benefits can be wonderful. What they shouldn't become is habitual because they cause their own problems further down the line. You are in the very early stages of this and you need what help you can get now to help you through this rough patch. DD
  • shandy4greenday
    shandy4greenday Member Posts: 344
    edited 30. Nov -1, 00:00
    Thank you I think they were only till Methotrexate kicks in as they can take up to 3 months so I will have a think about it or speak to my GP I think.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    The steroids could mask any effect the meth has so you may not know if it's working or not. I was put on steroids when I had to stop al my meds for three months (due to enbrel trying to explode my liver) and it was hard to tell when I restarted them what was doing what or whether it was still the 15mg daily steroid. I found out (when I took myself off them) that they were the ones which made a difference I could feel. :roll: DD
  • shandy4greenday
    shandy4greenday Member Posts: 344
    edited 30. Nov -1, 00:00
    Hmmm well I think I would rather just use my tens and maybe check with doc if I can still take co-codamol if needed then I think as I forgot to ask.I dont really want to get confused with all this amount of meds what works and what don't as I'm still on my Naproxen as well which does help greatly but just not quite enough on some days.
  • trepolpen
    trepolpen Member Posts: 504
    edited 30. Nov -1, 00:00
    hi , if you need a steriod I would ask for the injection , the problems with tablets is coming off them & you can get a nice flare coming off them , Methotrexate is a good drug & should not take that long to take effect

Who's Online

6
CrazyrunningDog
CrazyrunningDog
+5 Guests